question-icon

What causes recurring UTI with headaches and fungal infection on skin?

default
Posted on Fri, 7 Mar 2014
Question: i am 19, i am a smoker and at the end of last year i quit smoking weed (was smoking daily in large amounts). i do not use any other illicit drugs. I was admitted to hospital for chest pains at the end of last year at the time i had a chest infection the doctors at the hospital said i had ripped a hole in lungs between the lung and the heart from coughing (pneumomediastinum). i quit smoking weed about a month after that. anyway i started on new meds for depression and anxiety and to also help with my sleep (mirtazapine) about 2 weeks ago. I have noticed i have had a few bright green poops and also bad gas.i have also had a few watery like poops aswell. i was usually pooping once or twice a day at regular times but lately it has changed some times i poop more than twice a day. i havnt recently been eatting lots of green veggies or food. my diet is good and i finding myself eatting more than usual. i have put on about 2 or 3 kg since starting new meds. my tummy is bloated alot but i havnt had any pains. i have been feeling very tired and having lots of naps when i return home from work (dog groomer) a few days ago i got bad heartburn but i was pretty sure it was because i was drinking alcohol (apple ciders) before having any food in my stomach. in the last 2 months i have had 2 UTIs one which i was on antibiotics for and the other i took ural the first couple of days and it passed fine. in the past 2 years i have had 4 UTIS. i have been waking up alot of morning with headaches also. i currently have a fungal infection on my arm, my docctor told me to use a certin wash on it but i havnt gotten around to buying it yet. i have had no vommiting i was just wondering if any of this is connnected? also why my poop has been different and having more gas that smells absolutely foul?
doctor
Answered by Dr. Grzegorz Stanko (13 minutes later)
Brief Answer: Gastrointestinal infection. Detailed Answer: Hello! Thank you for the query. All this conditions can be connected. Please note that always you take an antibiotic, it does not kill only bacteria in the urine. It also kills bacteria in the digestive tract and can affect skin bacteria. Intestines are covered with good bacteria, and so is the skin (however on the skin theirs role is less important). This bacteria protect us from bad bacteria and fungi infection. So taking antibiotic for UTI, you can cause intestinal and skin infection (vaginal fungi infection is also quite common). Your symptoms are very characteristic for gastrointestinal infection. Skin infection can be also due to recent antibiotics intake. The other thing is that sometimes skin lesions (which can look like infection but are autoimmune or allergic) can indicate Crohns disease or other inflammatory bowels disease. Crohns disease can also give gastrointestinal symptoms mentioned by you. Here is what you should do: - have stool test and stool culture test - if infection will be confirmed, antibiotic along with probiotic is necessary (please consider with your doctor Rifaximine treatment) - if no infection will be present, or the treatment wont give any relief, colonoscopy should be done Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko (24 minutes later)
i havnt taken any anti-biotics since the end of last year. does that make any difference? also i have been coughing up black/brownish flem. i used to cough it up more regurally but it stopped after my chest infection went away. when i had my last chest infection i went and got a chest xray done to cheak for pneumonia but there was nothing to see. i have coughed it up twice in the past two weeks.
doctor
Answered by Dr. Grzegorz Stanko (2 hours later)
Brief Answer: . Detailed Answer: No, it does not make any difference. Infection I am talking about is chronic infection. So the mentioned diagnostics does not change. As you are pneumothorax/pneumomedistinum patient, I`m sure you were informed that this can recur and in such case surgery will be necessary. Every shortness of breath, sudden chest pain and other similar to your pneumothorax episode symptoms needs to be checked with chest X-ray. If you feel this can be present again, please have this test too. Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5769 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes recurring UTI with headaches and fungal infection on skin?

Brief Answer: Gastrointestinal infection. Detailed Answer: Hello! Thank you for the query. All this conditions can be connected. Please note that always you take an antibiotic, it does not kill only bacteria in the urine. It also kills bacteria in the digestive tract and can affect skin bacteria. Intestines are covered with good bacteria, and so is the skin (however on the skin theirs role is less important). This bacteria protect us from bad bacteria and fungi infection. So taking antibiotic for UTI, you can cause intestinal and skin infection (vaginal fungi infection is also quite common). Your symptoms are very characteristic for gastrointestinal infection. Skin infection can be also due to recent antibiotics intake. The other thing is that sometimes skin lesions (which can look like infection but are autoimmune or allergic) can indicate Crohns disease or other inflammatory bowels disease. Crohns disease can also give gastrointestinal symptoms mentioned by you. Here is what you should do: - have stool test and stool culture test - if infection will be confirmed, antibiotic along with probiotic is necessary (please consider with your doctor Rifaximine treatment) - if no infection will be present, or the treatment wont give any relief, colonoscopy should be done Hope this will help. Feel free to ask further questions. Regards.